Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 12, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 4, 2011, 2:53 PM MDT. It took effect at Apr 5, 2011, 6:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 2:53 PM MDT (20:53 UTC)
- In effect from
- Apr 5, 2011, 6:00 AM MDT
- Expired
- Apr 5, 2011, 8:32 PM MDT
- In force
- 15 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
695 WWUS75 KPIH 042053 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 253 PM MDT MON APR 4 2011 IDZ020-021-050500- /O.NEW.KPIH.WI.Y.0012.110405T1200Z-110406T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 253 PM MDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY. * WINDS...SOUTHWEST TO WEST WIND WILL INCREASE TO 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL REMAIN 20 TO 30 MPH ON MONDAY NIGHT...THEN INCREASE DURING THE EARLY MORNING ON TUESDAY. EXPECT THE STRONGEST WIND TUESDAY AFTERNOON. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX * IMPACTS...WIND OF THIS MAGNITUDE CAN BRING DOWN TREES OR HEAVY TREE BRANCHES...DAMAGING POWER LINES AND BUILDINGS. MOTOR VEHICLES WILL BE HARDER TO CONTROL IN A CROSSWIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
4 follow-up statements
077 WWUS75 KPIH 050322 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 922 PM MDT MON APR 4 2011 IDZ020-021-051200- /O.CON.KPIH.WI.Y.0012.110405T1200Z-110406T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 922 PM MDT MON APR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY. * WINDS...SOUTHWEST TO WEST WIND WILL INCREASE TO 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL REMAIN 20 TO 30 MPH ON MONDAY NIGHT... THEN INCREASE DURING THE EARLY MORNING ON TUESDAY. EXPECT THE STRONGEST WIND TUESDAY AFTERNOON. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX * IMPACTS...WIND OF THIS MAGNITUDE CAN BRING DOWN TREES OR HEAVY TREE BRANCHES...DAMAGING POWER LINES AND BUILDINGS. MOTOR VEHICLES WILL BE HARDER TO CONTROL IN A CROSSWIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
450 WWUS75 KPIH 051023 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 423 AM MDT TUE APR 5 2011 IDZ020-021-060300- /O.CON.KPIH.WI.Y.0012.110405T1200Z-110406T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 423 AM MDT TUE APR 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST TO WEST WIND WILL INCREASE TO 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL BE 15 TO 25 MPH EARLY THING MORNING THEN INCREASE BY LATE MORNING. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX * IMPACTS...WIND OF THIS MAGNITUDE CAN BRING DOWN TREES OR HEAVY TREE BRANCHES...DAMAGING POWER LINES AND BUILDINGS. MOTOR VEHICLES WILL BE HARDER TO CONTROL IN A CROSSWIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
133 WWUS75 KPIH 051952 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 152 PM MDT TUE APR 5 2011 IDZ020-021-060300- /O.CON.KPIH.WI.Y.0012.000000T0000Z-110406T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 152 PM MDT TUE APR 5 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...EXPECT SOUTHWEST TO WEST 30 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WIND STRENGTH WILL PEAK AROUND 600 PM TONIGHT...THEN TAPER OFF DURING THE EARLY EVENING. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX * IMPACTS...WIND OF THIS MAGNITUDE CAN BRING DOWN TREES OR HEAVY TREE BRANCHES...DAMAGING POWER LINES AND BUILDINGS. MOTOR VEHICLES WILL BE HARDER TO CONTROL IN A CROSSWIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
954 WWUS75 KPIH 060232 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 832 PM MDT TUE APR 5 2011 IDZ020-021-060345- /O.CAN.KPIH.WI.Y.0012.000000T0000Z-110406T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 832 PM MDT TUE APR 5 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 4, 2:22 PM MDT, 31 minutes earlier.
Area forecast discussion, Apr 4, 2:22 PM MDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 222 PM MDT MON APR 4 2011 .SHORT TERM...SURFACE LOW AND COLD FRONT STILL ON TRACK TO MOVE INTO THE WESTERN EDGE OF THE FORECAST AREA LATE TONIGHT AND SPREAD LOW ELEVATION RAIN AND MOUNTAIN RAIN AND SNOW INTO CENTRAL AND EASTERN IDAHO. JET ALOFT WILL PUT A RIGHT ENTRANCE TO A JET STREAK DIRECTLY OVER THE FORECAST AREA AND ENHANCE THE PRECIPITATION. SO WILL ISSUE SNOW ADVISORY FOR VERY HIGH ELEVATIONS...ZONE 18 ABOVE 6000 FT...ZONE 31 ABOVE 7000 FEET...AND THE EAST SIDE MOUNTAINS ZONES 19 23 AND 25 ABOVE 7000 FEET. MORE IMPACT WILL COME FROM THE WINDS. THE STRONG 140KT JET AND STRONG 500MB WIND FLOW...ALONG WITH STRONG COLD AIR ADVECTION WITH THE FRONT...SHOULD PRODUCE A VERY STRONG SURFACE WIND. 700MB AIRFLOW IS NOT AS STRONG...NEITHER IS THE INSTABILITY...BUT LOCAL WIND STUDY INDICATED NEAR HIGH WIND WARNING FOR 05/18Z THROUGH 06/00Z. MUST BE MONITORED TO SEE IF THE ADVISORY NEEDS TO GO TO WARNING...OR IF EASTERN MAGIC VALLEY SHOULD BE ADDED. CURRENTLY...A SURFACE LOW EXPECTED IN NORTHWESTERN UTAH FLATTENS THE GRADIENT IN EXTREME SOUTH CENTRAL IDAHO IS ABOUT THE ONLY THING THAT IS KEEPING WIND LOWER IN THAT ZONE COMPARED TO THE TWO SNAKE RIVER PLAIN ZONES. CONDITIONS CALM DOWN TUE NIGHT WITH SNOW ENDING IN THE EASTERN BORDER ZONES IN THE LATE NIGHT HOURS/WED MORNING. WED MORNING IS ABOUT THE ONLY BREATHER AS YET ANOTHER SHORTWAVE MOVES IN FOR WED NIGHT. THIS IS A MUCH COLDER SHORTWAVE THAT COULD PRODUCE SOME LIGHT SNOW AS LOW AS THE SNAKE RIVER PLAIN. MESSICK .LONG TERM...THURSDAY THROUGH MONDAY. THE ACTIVE PATTERN LOOKS TO CONTINUE THROUGH THE TIMEFRAME. MODELS CONTINUE TO SHOW A COLD LOW MOVING INTO THE AREA FOR THE THURSDAY TIMEFRAME. SOME AREAS...ESPECIALLY THE VALLEYS COULD START WITH A BIT OF SUNSHINE ALTHOUGH WITH STEEP LAPSE RATES AND NEGATIVE LIFTED INDICIES SHOWERS WILL POP UP AROUND THE REGION. THERE COULD EVEN BE SOME THUNDER AND POSSIBLY SOME GRAUPEL BUT DIDNT INCLUDE IN THE FORECAST AT THIS TIME. THERE WERE FEW CHANGES PAST THURSDAY WITH THE LOW MOVING TO THE EAST AND SOME RAIN AND SNOW SHOWERS CONTINUING...ESPECIALLY ACROSS THE FAVORED UPSLOPE AREAS OF THE CENTRAL MOUNTAINS AND THE EASTERN HIGHLANDS. THINGS BEGIN TO DRY OUT LATER SATURDAY AS SOME RIDGING BUILDS ACROSS THE REGION. SUNDAY LOOKS BE THE DRIEST DAY OF THE PERIOD AT THIS POINT. MODELS REALLY DIVERGE FOR MONDAY WITH THE GFS BRINGING LOOKING MORE PROGRESSIVE IN BRINGING IN ANOTHER SYSTEM WHILE THE EUROPEAN MODEL BUILDS THE RIDGE AND KEEPS IT DRY. AT THIS TIME WE WENT CLOSE TO CLIMO. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD WITH SOME MODERATION DURING THE WEEKEND. HATTINGS && .AVIATION...CEILINGS WILL CONTINUE TO LOWER AND SOUTHWEST TO WEST WIND WILL REMAIN UP AT THE LOWER ELEVATIONS AIRDROMES AS A COLD FRONT APPROACHES FOR LATE TONIGHT. THE HIGHER ELEVATION KSUN SHOULD HAVE PROBLEMS LATE TONIGHT AND TUE MORNING DUE TO SNOW REDUCING VISIBILITY AND CEILING. HOWEVER...THIS IS A LOW CONFIDENCE FORECAST AS TEMPERATURES WILL BE VERY CLOSE TO THE FREEZING MARK AND COULD STAY ABOVE. ELSEWHERE...RAIN WILL BRING THE CEILING LOW BUT SHOULD STAY GOOD VFR. VERY WINDY FOR MUCH OF TUE BUT SHOULD BE RIGHT DOWN THE RUNWAY MOST LOCATIONS. KSUN SHOULD BE THE LEAST WINDY WITH NORTHWEST WIND WHILE THE OTHER AIRPORTS STAY WESTERLY. SHOULD BE EVEN STRONGER IN THE AFTERNOON. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 9 PM MDT TUESDAY IDZ020-021. WINTER WEATHER ADVISORY FROM 6 AM TUESDAY TO 6 AM MDT WEDNESDAY ABOVE 7000 FEET FOR THE IDZ019-023-025. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT ABOVE 7000 FEET FOR THE IDZ031. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT TUESDAY NIGHT IDZ018. &&
Hazardous weather outlook, Apr 4, 2:38 PM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 238 PM MDT MON APR 4 2011 IDZ018-019-023-025-031-052045- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- 238 PM MDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR MODERATE SNOW IS IN EFFECT FOR ELEVATIONS ABOVE 7000 FEET IN THE UPPER SNAKE HIGHLANDS...THE CARIBOU HIGHLANDS...THE WOOD RIVER REGION...AND THE IDAHO WASATCH MOUNTAINS. A WINTER WEATHER ADVISORY FOR MODERATE SNOW IS ALSO IN EFFECT FOR ALL ELEVATIONS IN THE SAWTOOTH MOUNTAIN REGION. SEE THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER WEATHER ADVISORY CONTINUES DURING THE DAY TUESDAY AND INTO TUESDAY EVENING. SEE THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. ANOTHER SPRING SNOW STORM IS EXPECTED WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ017-022-024-032-052045- EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- CACHE VALLEY/IDAHO PORTION-LOST RIVER/PAHSIMEROI- 238 PM MDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ020-021-052045- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- 238 PM MDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPEAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND ADVISORY IS IN EFFECT FOR TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:49 PM MDT | Winter Weather Advisory | PIH | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.